1-Year-Old Ohio Boy Hospitalized After Opioid Overdose

AKRON, Ohio (AP) — Police say a 1-year-old Ohio boy had to be revived with Narcan after he overdosed on opioids.Police say the boy’s 9-year-old brother called 911 Thursday evening after he noticed the infant had stopped breathing. Paramedics arrived at their home in Akron and gave the child a dose of Narcan, a drug that reverses the effects of an opioid overdose.The child was taken to a hospital and given another dose of Narcan. Police say he was able to breathe on his own a short time later.

Lt. Rick Edwards says the baby’s mother fled when officers arrived. Authorities are still searching for her.

Both children have been taken into the custody of Summit County Children Services.

Edwards says Thursday’s case is the youngest opiate overdose recorded in Akron.

Follow @CBSBaltimore on Twitter and like WJZ-TV | CBS Baltimore on Facebook

(© Copyright 2017 The Associated Press. All Rights Reserved. This material may not be published, broadcast, rewritten or redistributed.)

Comments

Leave a Reply

Please log in using one of these methods to post your comment:

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

More From CBS Baltimore

Track Weather On The Go With Our App!
CBS All Access
Download Our App

Watch & Listen LIVE